Serious and reversible levetiracetam-induced psychiatric symptoms after resection of frontal low-grade glioma: two case histories

Jeroen G. V. Habets*, Albert F. G. Leentjens, Olaf E. M. G. Schijns

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

2 Citations (Web of Science)

Abstract

Levetiracetam may induce serious behavioral disturbances, especially after surgical resection of frontal lobe low-grade glioma. Two patients, treated with levetiracetam, developed serious psychiatric complications postoperatively which completely resolved after switching to valproate. We aim to create awareness for this serious but reversible adverse effect of levetiracetam in this specific patient category.

Original languageEnglish
Pages (from-to)471-473
Number of pages3
JournalBritish Journal of Neurosurgery
Volume31
Issue number4
DOIs
Publication statusPublished - 2017

Keywords

  • Low-grade glioma
  • frontal lobe resection
  • levetiracetam
  • valproate
  • psychiatric symptoms
  • behavioral changes
  • METAANALYSIS
  • EPILEPSY
  • PROFILE

Cite this